MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD POWERPICC SOLO2 5F 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BARD POWERPICC SOLO2 5F 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that "introducer will not slide in as expected.Customer says it is causing trauma to the skin and vessel because of force needed to insert the device".Additional information received 04/07/2023: opened another introducer kit and placed the line.There were no complications secondary to the vessel trauma.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that "introducer will not slide in as expected.Customer says it is causing trauma to the skin and vessel because of force needed to insert the device.Additional information received 04/07/2023: opened another introducer kit and placed the line.There were no complications secondary to the vessel trauma.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty inserting the introducer sheath was confirmed but the cause is unknown.One 5 fr x 7 cm microez microintroducer was returned for evaluation.The slight bend in the shaft of the dilator and sheath was noted.Deformation at the distal end of the sheath was observed.A single photograph of the implicated 5fr x 7cm microez microintroducer was also provided.The photo sample corresponded with the returned physical sample.Microscopic inspection of the deformed sheath tip region revealed a section to be bunched inwards.Blood residue was present at the damaged section.Evidence of a sheath tip taper was observed.A review of the manufacturing records did not reveal evidence of a manufacturing related root cause.Possible contributing factors could include too small of an incision, a steep insertion angle, a poor transition of the introducer sheath to the dilator, or damage to the sheath prior to use.Sheath damage can be minimized by simultaneously advancing the sheath and dilator as a single unit using a rotational motion.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.The damage present on the micrintroducer sheath is indicative of a difficult insertion; therefore, the complaint is confirmed but the exact contributing factors remain unknown.

Brand Name
BARD POWERPICC SOLO2 5F 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16769483
Report Number3006260740-2023-01426
Device Sequence Number3252865
Product Code LJS
UDI-Device Identifier00801741223938
UDI-Public(01)00801741223938
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberCK001028
Device Lot NumberREGZ0186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown